Hey there, so I have a serious question. It is probably on that you have seen frequently. Well, last year in October/ early November I began 1.25 mg finasteride due to slight temple recession ( I have a V hairline and it started to round a tad on the right side). All was going fine. No side effects from the drug, no initial shed in which I’ve read about happening, nothing at all. During all of this I switched to liquid minoxidil after being on foam.
Fast forward a while to November of 2014 (1 year later). I randomly got a weird burning sensation on and above the left side of my hairline. It lasted for about 2 seconds and then it was gone. The next day, same thing. Lasted two seconds but I started to get really itchy. Two days later, I woke up and went to style my hair for school and noticed I could see my scalp on that side. Well I started getting a little upset. I thought of everything that it could be and can’t find an answer.
It has now been about 2.5 months and in those months I was shedding a boat load of telogen hairs. However, during this time the left side of my hair line has been stinging.. I thought maybe I had a reaction to the propylene glycol that is in minoxidil because I got a rash under my armpit from my deodorant, a sty in my eye, and a rash on my neck from Cologne.. All of which was on my left side..
I stopped using liquid minoxidil and switched to foam for the past 2 months but haven’t used it on my left side. Only the right hairline. What do you think this could be? Is finasteride not working after the first year? Did minoxidil cause this? Maybe folliculitis?
Ps. I saw a dermatologist and she said my scalp looked fine and clear. She said that what I described sounded like sebborheic dermatitis and gave me a topical steroid to use, but I have not seen any decrease in the stinging pain on the left side.
Also, I would like to note that in the summer I started a workout routine called p90x for two months (stopped late July due to injury) and I also changed my diet, limiting what I ate and how much I ate. I did notice that I lost about10-12 pounds and I was not fat at all. I’m 5″11 and was 158-160. Now I am 148-150. I was thinking maybe it could have been a bout of TE? I had blood work done for thyroid, anemia,etc.. And all wer normal.
Anyway, sorry for the long message. You know how this effects people.[/bq]
Not sure how I can help or where to begin. Maybe some readers here have a comment.
Burning sensations lasting 2 seconds, P90X workouts, proplylene glycol, stye in the eye, cologne, left side all seem random and unrelated issues that you are trying to tie together into what you describe to be genetic male pattern balding.
I would defer it to your doctor. I will add that genetic male pattern balding does not cause sharp or burning pain. If you believe you are balding, see a doctor who will do a bulk analysis of your hair and give you with almost 100% certainty if you are losing any hair. A good diagnosis is the key.